Georgia, 2023Hail and Damaging Winds in Georgia, July 2, 2023
July 2, 2023 · NWS FFC · 35 events in 14 counties and zones
Thunderstorms moved across an unstable airmass located mostly over Mississippi, Alabama, and Western Georgia in the afternoon hours. Storms were able to produce outflow strong enough to further develop spotty clustering of thunderstorms across North and Northeast GA.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $53,000
- Crop damage
- None recorded
- Events
- 35
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms moved across an unstable airmass located mostly over Mississippi, Alabama, and Western Georgia in the afternoon hours. Storms were able to produce outflow strong enough to further develop spotty clustering of thunderstorms across North and Northeast GA.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jul 2, 2:15 PM EST, 30 minutes earlier.
Area forecast discussion, Jul 2, 2:15 PM EST, 30 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
315 PM EDT Sun Jul 2 2023
...Afternoon Area Forecast Discussion...
.SHORT TERM...
(This evening through Monday)
Issued at 309 PM EDT Sun Jul 2 2023
Today and tomorrow will be a wash, rinse, repeat type of forecast
days with summer type like convection occurring.
Today energy moving through the main southwest flow aloft will lead
to episodes of severe convection near a few stalled surface
boundaries. Unfortunely this type of set up makes it difficult to
spot exactly where convection will occur. So while we know the
atmosphere is primed for isolated to scattered severe storms for
the remainder of the afternoon and into the evening, determining
the exact timing and placement remains difficult.
If the CAMs are to believed (ARW seems to have verified better than
some of the others this afternoon), scattered showers and storms
will continue to evolve across our western borders and move east
across the FA throughout the evening. Current mesoanalysis
indicates decent deep layer shear, high instability (SBCAPEs
2000-3000 J/kg), lapse rates of 6-7km, 0-1 km SRH ranging from
150-200 m2/s and strong DCAPEs will likely result in severe storms
containing hail and damaging winds along with heavy rainfall.
Tonight into early tomorrow morning another potential round of rain
showers and thunderstorms slides into our area from the west. This
activity will be hinged upon how this evenings activity evolves.
For now will note that should this activity develop as the short
term guidance has been indicating then damaging wind gusts will be
the main impact and the activity will likely be focused across
norther GA. For now the HRRR remains the most bullish on this
activity and illustrates storms occurring after 08Z tomorrow
morning with less wide spread coverage than today.
All of the above thinking has been highlighted by the SPC Day 1
Outlook, which outlines areas north of a line from Haralson to Hart
counties in a Slight Risk (2 out 5) and much of central GA in a
Marginal Risk (1 out of 5).
Unfortunely, things do not end here...the heat continues. A heat
advisory remain in effect through 8 PM tonight for the entire CWA
with the exception of the far N GA counties. Another heat advisory
is likely to be issued for tomorrow during the overnight forecast.
Nonetheless...keep in mind heat safety when celebrating the 4th
of July holiday over the next few days.
28
&&
.LONG TERM...
(Tuesday morning through next Saturday)
Issued at 309 PM EDT Sun Jul 2 2023
Key Messages:
- Afternoon to evening thunderstorms possible on the 4th. Some could
be strong to severe.
- Heat will continue through the week, though not quite as warm as
yesterday and today.
- Thunderstorms possible most days in long term forecast. Summer in
the south continues.
4th of July:
No changes made to the extended periods. Shortwave trough over the
northeast will continue to exit to the Atlantic going into the 4th,
leaving behind a stalled frontal boundary to the north of the CWA.
This along with remnant outflow boundaries from the previous evening
will once again be a focus for more convection. I don't want to rain
on anybody's parade, but numerous thunderstorms may actually bring
some rain and thunderstorms to a few parades across the CWA. Some of
these will certainly persist into the evening, so if organizing or
going to any events to celebrate the 4th, please stay weather aware
and remember that if thunder roars, go indoors. 2000+ J/kg of SBCAPE
is noted during the afternoon across the GEFS members, so a few
strong to severe storms will be possible, which is yet another
reason to remain weather aware during any celebrations. Heat may
also be a concern, as forecast heat index values are approaching 100-
105 across much of the CWA. However given that convection is
expected, especially in north GA where there will be better
proximity to the stalled boundary, this may limit impacts with cloud
coverage and rainfall. Decisions on the need for any heat advisories
will be made with future forecast packages, as uncertainty is a bit
too high.
Rest of Forecast:
Through the midweek, pattern won't change very much. Diurnally
driven convection will be possible each day as copious moisture
remains in the area. High temperatures are forecast to remain in the
90s, which when combined with the humidity, will keep heat indices
up near 100 or higher.
By end of week, strong trough digs into the midwest and helps drive
frontal boundary towards and even into the CWA, though boundary will
be quickly washing out as it approaches. Appears as though we will
see more rounds of afternoon convection likely driven in part by
this boundary. That said, GEFS members do have a bit of uncertainty
in just how this will play out and what instability may look like.
But, give me a boundary, even a weak one, approaching the CWA with
relatively high PWATs in July, and I'm going to bet on the
convection happening.
Lusk/01
&&
.AVIATION...
(18Z TAFS)
Issued at 133 PM EDT Sun Jul 2 2023
Expecting mainly VFR conditions at all terminals this afternoon
and evening. TSRA will likely occur after 23Z and will be
scattered in nature. Have included a TEMPO at all sites from 23Z
to 03Z Monday. West southwest winds will remain in place through
the forecast period at less than 10kts expect near thunderstorms
where outflow winds could be stronger.
//ATL
Confidence...18Z Update...
Low to medium on TSRA timing and development.
High on all other elements.
28
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 73 94 73 91 / 30 30 30 50
Atlanta 74 94 74 90 / 30 30 30 60
Blairsville 67 87 69 85 / 50 30 30 60
Cartersville 72 93 72 90 / 40 40 30 60
Columbus 75 96 76 94 / 30 30 20 50
Gainesville 72 91 73 89 / 40 30 30 50
Macon 75 97 75 94 / 20 30 20 50
Rome 72 93 73 91 / 40 40 30 60
Peachtree City 74 94 74 91 / 30 30 30 50
Vidalia 76 98 76 96 / 20 30 30 60
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM EDT this evening for GAZ001>005-011-012-
019>025-027-030>039-041>062-066>076-078>086-089>098-102>113.
&&
SHORT TERM...28
LONG TERM....01
AVIATION...28
Hazardous weather outlook, Jul 2, 12:24 PM EST, 2 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
124 PM EDT Sun Jul 2 2023
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-031730-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
124 PM EDT Sun Jul 2 2023
This Hazardous Weather Outlook is for portions of North and Central Georgia.
.DAY ONE...This Afternoon and Tonight...
A Severe Thunderstorms Watch is in effect across portions of
North and Northeast GA until 9 pm.
A Heat Advisory is in effect for most of northern and central
Georgia through 8 PM today. Expect heat indices to approach or
exceed 105 degrees. Take appropriate actions to avoid heat related
illnesses.
Scattered thunderstorms are expected between 2 PM and 10 PM today.
A couple of storms could be severe with damaging downburst winds,
frequent lightning, and some hail.
.DAYS TWO THROUGH SEVEN...Monday through Saturday...
Thunderstorms will be possible each afternoon and evening through
Saturday. There is a marginal risk (level 1 of 5) of severe
weather Monday and Tuesday. The primary severe hazard on both days
should be damaging downburst winds. Be prepared for potential
disruptions to your 4th of July activities.
Hot and humid conditions will continue in central Georgia through
mid week, with afternoon heat indices in the 102 to 108 degree
range.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta. Please relay any information about observed
severe weather to the NWS while following all local, state, and
CDC guidelines.
In the hours before
Special weather statement, Jul 2, 2:09 PM EST, 36 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
309 PM EDT Sun Jul 2 2023
GAZ042-053-021945-
Coweta GA-Carroll GA-
309 PM EDT Sun Jul 2 2023
...A strong thunderstorm will impact portions of southeastern Carroll
and northwestern Coweta Counties through 345 PM EDT...
At 308 PM EDT, a strong thunderstorm was over Whitesburg, or 9 miles
southeast of Carrollton, moving east at 15 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Whitesburg, Plant Yates, Byers Crossroads and Seaton Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3355 8500 3358 8486 3357 8481 3356 8483
3355 8483 3352 8481 3346 8485 3344 8503
TIME...MOT...LOC 1908Z 256DEG 13KT 3350 8495
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 2, 2:20 PM EST, 25 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
320 PM EDT Sun Jul 2 2023
GAZ001-021945-
Dade GA-
320 PM EDT Sun Jul 2 2023
...A strong thunderstorm will impact portions of Dade County through
345 PM EDT...
At 320 PM EDT, a strong thunderstorm was over Bridgeport, moving east
at 30 mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Trenton, Stephensville, New England, Morganville, Hooker, Cloudland
Canyon State Park, Cole City, Wildwood and Rising Fawn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
northwestern Georgia.
&&
LAT...LON 3498 8536 3487 8544 3483 8545 3479 8545
3474 8547 3477 8556 3477 8557 3495 8560
3498 8560
TIME...MOT...LOC 1920Z 266DEG 25KT 3493 8570
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHThunderstorm Wind, Dade
- When
- July 2, 2:45 PM EST to 2:47 PM EST
- Where
- Dade County, 2.27 mi E of Cole City
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 34.950, -85.530
Two trees down near the intersection of Ballard Rd and New Home Rd.
Thunderstorm Wind, Dade
- When
- July 2, 2:49 PM EST to 2:51 PM EST
- Where
- Dade County, 3.85 mi NNW of New England
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 34.970, -85.500
Tree down along Murphey Hollow Road near Ferndale Branch Creek.
Thunderstorm Wind, Dade
- When
- July 2, 2:50 PM EST to 2:52 PM EST
- Where
- Dade County, 1.35 mi NNW of New England
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 34.939, -85.475
Report of tree down at Harris Rd near Reeves Rd.
Hail, Dade
- When
- July 2, 3:38 PM EST to 3:40 PM EST
- Where
- Dade County, 1.49 mi SSW of Plum Nelly
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 34.760, -85.490
Quarter sized hail reported on Daisy Lane near the intersection of Holder Loop Road.
Thunderstorm Wind, Chattooga
- When
- July 2, 3:45 PM EST to 3:47 PM EST
- Where
- Chattooga County, 0.69 mi S of Rowell Siding
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 34.320, -85.380
Multiple trees down along Old Holland Rd between southern 2 entrances to GA 100.
Thunderstorm Wind, Chattooga
- When
- July 2, 3:47 PM EST to 3:49 PM EST
- Where
- Chattooga County, 3.64 mi SSE of Alpine
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 34.400, -85.480
Tree and powerlines down at Oak Hill Rd and Mosley Springs Rd.
Thunderstorm Wind, Chattooga
- When
- July 2, 3:47 PM EST to 3:49 PM EST
- Where
- Chattooga County, 0.19 mi NW of Holland
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.352, -85.373
Report of tree down at Hwy 100 and Holland Chattoogaville Rd.
Thunderstorm Wind, Chattooga
- When
- July 2, 3:49 PM EST to 3:51 PM EST
- Where
- Chattooga County, 0.69 mi N of Lyerly
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.410, -85.400
Tree down at Reynolds St between Williams St and Cemetery Rd.
Thunderstorm Wind, Chattooga
- When
- July 2, 3:54 PM EST to 3:56 PM EST
- Where
- Chattooga County, 0.9 mi SW of Berryton
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.440, -85.400
Report of tree down on Cox Rd near Back Berryton Rd.
Thunderstorm Wind, Chattooga
- When
- July 2, 3:54 PM EST to 3:56 PM EST
- Where
- Chattooga County, 1.62 mi WNW of Lyerly
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.411, -85.425
Report of tree down on Oak Hill Rd near Smallen Rd.
Thunderstorm Wind, Chattooga
- When
- July 2, 3:54 PM EST to 3:56 PM EST
- Where
- Chattooga County, 1.08 mi NNW of Welcome Hill
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.585, -85.324
Report of tree down at Long Hollow Rd and Browns Rd.
Hail, Douglas
- When
- July 2, 3:54 PM EST to 3:56 PM EST
- Where
- Douglas County, 2.62 mi E of Lithia Spgs
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 33.776, -84.605
Report of 1 inch hail on Thornton Rd near I-20.
Thunderstorm Wind, Chattooga
- When
- July 2, 3:59 PM EST to 4:01 PM EST
- Where
- Chattooga County, 0.69 mi N of Summerville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.490, -85.350
Tree down on house at NW Congress St and Nixon St.
Thunderstorm Wind, Chattooga
- When
- July 2, 3:59 PM EST to 4:01 PM EST
- Where
- Chattooga County, 0.69 mi N of Summerville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.490, -85.350
Tree down on house at NW Congress St and Nixon St.
Thunderstorm Wind, Chattooga
- When
- July 2, 4:00 PM EST to 4:02 PM EST
- Where
- Chattooga County, 0.53 mi ESE of Summerville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.476, -85.342
Tree down on powerlines on E Washington St near College St and E Penn St.
Thunderstorm Wind, Chattooga
- When
- July 2, 4:03 PM EST to 4:05 PM EST
- Where
- Chattooga County, 1.79 mi SE of Trion
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.510, -85.300
Tree down at Alexander Rd and Penn Bridge Rd.
Thunderstorm Wind, Chattooga
- When
- July 2, 4:03 PM EST to 4:05 PM EST
- Where
- Chattooga County, 0.9 mi SE of Trion
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.520, -85.310
Powerlines down at Walmart near Martha Berry Hwy and Underwood Dr.
Thunderstorm Wind, Cobb
- When
- July 2, 4:07 PM EST to 4:09 PM EST
- Where
- Cobb County, 0.62 mi SSW of Oakdale
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 33.812, -84.504
Tree down on powerlines near Oakdale Rd and Oakdale Road SE.
Thunderstorm Wind, Fulton
- When
- July 2, 4:11 PM EST to 4:13 PM EST
- Where
- Fulton County, 3.03 mi N of Sandy Spgs
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 33.963, -84.372
Two trees down along Monterey Pkwy and Cimarron Pkwy.
Thunderstorm Wind, Floyd
- When
- July 2, 4:15 PM EST to 4:17 PM EST
- Where
- Floyd County, 0.57 mi E of (Rmg)russell Fld Rom
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 34.350, -85.160
Report from asos recorded 58 MPH gust.
Thunderstorm Wind, Murray
- When
- July 2, 4:20 PM EST to 4:22 PM EST
- Where
- Murray County, 2.65 mi S of Fashion
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 34.812, -84.798
Tree down on Mt Carmel Church Rd near Briarfield Rd.
Thunderstorm Wind, Murray
- When
- July 2, 4:38 PM EST to 4:40 PM EST
- Where
- Murray County, 1.59 mi SSE of Ramhurst
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 34.679, -84.719
Tree down at Old Hwy 411 near Sugar Hollow Rd and Hemphill Rd.
Thunderstorm Wind, Chattooga
- When
- July 2, 4:54 PM EST to 4:56 PM EST
- Where
- Chattooga County, 1.76 mi E of Neal Crossing
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.545, -85.390
Tree down at Trion Teloga Rd and Bryant Rd near Teloga Creek.
Thunderstorm Wind, Pickens
- When
- July 2, 5:24 PM EST to 5:26 PM EST
- Where
- Pickens County, 2.15 mi SSE of Jasper
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 34.440, -84.410
Tree down at Turner Road between Refuge Rd and Turner Rd Exd.
Thunderstorm Wind, Jackson
- When
- July 2, 5:37 PM EST to 5:39 PM EST
- Where
- Jackson County, 0.4 mi NNW of Hoschton
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 34.105, -83.773
Multiple trees down in the Braselton and Hoschton areas.
Thunderstorm Wind, Towns
- When
- July 2, 6:05 PM EST to 6:07 PM EST
- Where
- Towns County, 1.34 mi W of Hunt
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 34.967, -83.773
Reports of widespread damage at the Georgia Mountain Fair Campground on Lake Chatuge in Hiawassee. Dozens of trees were blown down, including several on vehicles and camper vans/trailers.
Thunderstorm Wind, Talbot
- When
- July 2, 7:00 PM EST to 7:02 PM EST
- Where
- Talbot County, 2.15 mi NNE of Old Mountain Spring
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Emergency Manager
- Coordinates
- 32.780, -84.670
Report of 6 trees down near the intersection of Rush Creek Hwy and Dan Hendricks Rd.
Thunderstorm Wind, Pike
- When
- July 2, 7:45 PM EST to 7:47 PM EST
- Where
- Pike County, 0.55 mi SSE of Molena
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.012, -84.497
Report of tree down along Grubb St.
Thunderstorm Wind, Pike
- When
- July 2, 7:45 PM EST to 7:47 PM EST
- Where
- Pike County, 0.55 mi SSE of Molena
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.012, -84.497
Report of tree down along Grubb St.
Thunderstorm Wind, Spalding
- When
- July 2, 8:15 PM EST to 8:17 PM EST
- Where
- Spalding County, 0.58 mi W of Experiment
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 33.270, -84.290
Multiple trees down along roadways and powerlines down as well NW of Griffin.
Thunderstorm Wind, Spalding
- When
- July 2, 8:15 PM EST to 8:17 PM EST
- Where
- Spalding County, 0.69 mi S of East Griffin
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 33.240, -84.250
Multiple trees down on roadways and on powerlines in SE Griffin.
Thunderstorm Wind, Pike
- When
- July 2, 8:30 PM EST to 8:32 PM EST
- Where
- Pike County, 0.58 mi E of Reidsboro
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 33.130, -84.370
Report of trees down along Drew Allen Rd.
Thunderstorm Wind, Pike
- When
- July 2, 8:30 PM EST to 8:32 PM EST
- Where
- Pike County, 0.9 mi SW of Hilltop
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 33.090, -84.440
Trees down on roadway near Mclendon and Concord St.
Thunderstorm Wind, Taylor
- When
- July 2, 8:30 PM EST to 8:32 PM EST
- Where
- Taylor County, 0.53 mi SSE of Reynolds
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 32.563, -84.096
Tree down on house at the intersection of Martin Luther King Drive and Harris Street.
Thunderstorm Wind, Taylor
- When
- July 2, 8:30 PM EST to 8:32 PM EST
- Where
- Taylor County, 0.62 mi SE of Reynolds
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 32.563, -84.093
Tree down at intersection of Harris Street and North Collins Street.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Heavy Rain in Illinois, July 2, 2023$500 million · 22 events
- Avalanche in California, July 2, 20231 death · 2 injured · 1 event
- Hail and Damaging Winds in Tennessee, July 2, 20231 death · $7,000 · 1.25 in hail · 5 events
- Heat in Arizona, July 2, 20231 death · 1 event
- Wildfire in Washington, July 2 to 31, 2023$5.0 million · 1 event
- Hail and Damaging Winds in Kentucky, July 2, 2023$135,000 · 1 in hail · 62 events
- Flash Flooding in New York, July 2, 20232 injured · $350,000 · 3 events
- Damaging Winds and Lightning Strikes in South Carolina, July 2, 2023$530,000 · 55 kt wind · 9 events
- Hail and Damaging Winds in Ohio, July 2, 2023$198,000 · 1.25 in hail · 27 events
- Hail and Damaging Winds in Indiana, July 2, 20231 injured · $138,000 · 2 in hail · 26 events
- Hail and Damaging Winds in Indiana, July 2, 20233 injured · $93,000 · 1 in hail · 10 events
- Hail and Damaging Winds in Illinois, July 2, 2023$193,000 · 1.75 in hail · 15 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1118709, 1118710, 1118711, 1118712, 1118696, 1118697, 1118698, 1118699, 1118700, 1118701, 1118702, 1118713, 1118703, 1118704, 1118705, 1118706, 1118707, 1118714, 1118715, 1118716, 1118718, 1118717, 1118708, 1118719, 1118720, 1118721, 1118722, 1118723, 1118724, 1118725, 1118726, 1118727, 1118728, 1118729, 1118730.